Alert archive / Mississippi / Tornado Warnings in 2022

Tornado Warning 55, NWS Jackson, MS

April 5, 2022Covington County, Jefferson Davis County, Mississippi

NWS Jackson, MS issued this tornado warning at Apr 5, 2022, 7:02 AM CDT for Covington County, Jefferson Davis County, Mississippi. It was in force for 43 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2022, 7:02 AM CDT (12:02 UTC)
Expired
Apr 5, 2022, 7:45 AM CDT
In force
43 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Covington County, MS, Jefferson Davis County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 71 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 7:06 AM CDTTSTM WND DMG4 Sse Gwinville, MSTREES DOWNED ON BOTH 13 S AND 13 N.
Apr 5, 7:06 AM CDTTORNADO5 N Prentiss, MSTHE TORNADO FORMED JUST WEST OF MS 13 WHERE SEVERAL TREES WERE SNAPPED IN A NEARBY FIELD. SEVERAL TREES WERE SNAPPED OR UPROOTED ALONG MS 13 JUST NORTH OF GOLDEN PINE ROAD. THE STORM CONTINUED TO TRACK EAST NORTHEAST MOVING ACROSS AN AREA FROM ODOM BASS ROAD T
Apr 5, 7:09 AM CDTTORNADO2 Sw Clem, MSREPORT OF TREES COMPLETELY BLOCKING A L WILLIAMSON ROAD.
Apr 5, 7:10 AM CDTTORNADO2 Sw Clem, MSNUMEROUS TREES DOWNED ALONG GAMBLE ROAD.
Apr 5, 7:10 AM CDTTORNADO3 Wsw Clem, MSTHIS TORNADO BEGAN AROUND AL WILLIAMSON ROAD, WHERE TREES WERE BLOWN DOWN. IT THEN TRAVELED ALONG E D GRAY ROAD, WHERE IT SNAPPED AND UPROOTED SEVERAL HARDWOOD AND SOFTWOOD TREES, CAUSED ROOF DAMAGE TO A FEW MOBILE HOMES AND SOME MINOR DAMAGE TO A BARN. THE TO
Apr 5, 7:11 AM CDTTORNADO2 S Clem, MSCORRECTS PREVIOUS TORNADO REPORT FROM 2 S CLEM. NUMEROUS TREES DOWNED ALONG E D GRAY ROAD AND CLEM ROAD.
Apr 5, 7:11 AM CDTTORNADO2 S Clem, MSNUMEROUS TREES DOWNED ALONG CLEM ROAD.
Apr 5, 7:11 AM CDTTORNADO2 Ssw Clem, MSDAMAGE TO A FARM ALONG E D GRAY ROAD.
Apr 5, 7:20 AM CDTTORNADO3 Ene Lone Star, MSSEVERAL TREES UPROOTED AND SNAPPED, WITH A TIN ROOF REMOVED FROM A BUILDING ON DAN EASTERLING RD. REPORT WITH PICTURES RELAYED VIA TWITTER.
Apr 5, 7:22 AM CDTTORNADO1 Sw Rock Hill, MSTHIS EF1 TORNADO TOUCHED DOWN NEAR THE INTERSECTION OF STROUD ROAD AND BURTONS CREEK ROAD. IT TRAVELED EAST-SOUTHEAST ALONG ROCK HILL ROAD AND CAUSED SIGNIFICANT ROOF DAMAGE TO A HOME BEFORE CROSSING HIGHWAY 49. IT CONTINUED EASTWARD FROM THERE THROUGH FIELDS
Apr 5, 7:25 AM CDTTORNADO2 Ese Rock Hill, MSMULTIPLE TREES DOWNED ALONG HIGHWAY 49, BLOCKING TRAFFIC, PER MDOT.
Apr 5, 7:28 AM CDTTORNADO3 N Collins, MSTREE ON A HOME AND POWER LINES DOWN ON SALEM CHURCH RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this tornado warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 3:18 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 0.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2022-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2022-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -179 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1272 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-179 m²/s²
0-3 km storm-relative helicity
-243 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

870 
WFUS54 KJAN 051202
TORJAN
MSC031-065-051245-
/O.NEW.KJAN.TO.W.0055.220405T1202Z-220405T1245Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
702 AM CDT Tue Apr 5 2022

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Covington County in southeastern Mississippi...
  Northwestern Jefferson Davis County in south central Mississippi...

* Until 745 AM CDT.
    
* At 702 AM CDT, a severe thunderstorm capable of producing a tornado
  was located near Hebron, or 13 miles south of Pinola, moving east
  at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Clem around 710 AM CDT.
  Lone Star around 715 AM CDT.
  Mount Olive around 720 AM CDT.
  Collins around 725 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3158 8997 3176 8997 3178 8958 3179 8957
      3179 8946 3180 8946 3180 8940 3156 8940
TIME...MOT...LOC 1202Z 270DEG 46KT 3168 8991 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

CME
4 follow-up statements
660 
WWUS54 KJAN 051215
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
715 AM CDT Tue Apr 5 2022

MSC031-065-051245-
/O.CON.KJAN.TO.W.0055.000000T0000Z-220405T1245Z/
Covington MS-Jefferson Davis MS-
715 AM CDT Tue Apr 5 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR COVINGTON
AND CENTRAL JEFFERSON DAVIS COUNTIES...
        
At 715 AM CDT, a confirmed tornado was located over Lone Star, or 11
miles west of Collins, moving east at 45 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Mount Olive around 720 AM CDT.
  Collins around 730 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3158 8985 3177 8975 3178 8958 3179 8957
      3179 8946 3180 8946 3180 8940 3156 8940
TIME...MOT...LOC 1215Z 276DEG 41KT 3168 8974 

TORNADO...OBSERVED
MAX HAIL SIZE...0.00 IN

$$

CME
331 
WWUS54 KJAN 051219
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
719 AM CDT Tue Apr 5 2022

MSC065-051229-
/O.CAN.KJAN.TO.W.0055.000000T0000Z-220405T1245Z/
Jefferson Davis MS-
719 AM CDT Tue Apr 5 2022

...THE TORNADO WARNING FOR CENTRAL JEFFERSON DAVIS COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 AM CDT for central and
southeastern Mississippi.

LAT...LON 3158 8970 3159 8971 3166 8973 3177 8972
      3178 8958 3179 8957 3179 8946 3180 8943
      3180 8940 3156 8940
TIME...MOT...LOC 1219Z 271DEG 46KT 3167 8968 

$$

MSC031-051245-
/O.CON.KJAN.TO.W.0055.000000T0000Z-220405T1245Z/
Covington MS-
719 AM CDT Tue Apr 5 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR COVINGTON
COUNTY...
        
At 719 AM CDT, a confirmed tornado was located near Lone Star, or 7
miles west of Collins, moving east at 55 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Collins around 725 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3158 8970 3159 8971 3166 8973 3177 8972
      3178 8958 3179 8957 3179 8946 3180 8943
      3180 8940 3156 8940
TIME...MOT...LOC 1219Z 271DEG 46KT 3167 8968 

TORNADO...OBSERVED
MAX HAIL SIZE...0.00 IN

$$

CME
653 
WWUS54 KJAN 051227
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
727 AM CDT Tue Apr 5 2022

MSC031-051245-
/O.CON.KJAN.TO.W.0055.000000T0000Z-220405T1245Z/
Covington MS-
727 AM CDT Tue Apr 5 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
NORTHEASTERN COVINGTON COUNTY...
        
At 726 AM CDT, a confirmed tornado was located near Collins, moving
east at 55 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northeastern Covington County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3178 8953 3179 8947 3179 8946 3180 8943
      3180 8940 3160 8940 3161 8962 3170 8963
TIME...MOT...LOC 1226Z 268DEG 46KT 3169 8957 

TORNADO...OBSERVED
MAX HAIL SIZE...0.00 IN

$$

CME
372 
WWUS54 KJAN 051236
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
736 AM CDT Tue Apr 5 2022

MSC031-051245-
/O.CON.KJAN.TO.W.0055.000000T0000Z-220405T1245Z/
Covington MS-
736 AM CDT Tue Apr 5 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR EAST
CENTRAL COVINGTON COUNTY...
        
At 736 AM CDT, a confirmed tornado was located 7 miles northeast of
Collins, moving east at 45 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
east central Covington County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3175 8943 3176 8940 3160 8940 3161 8950
      3169 8951
TIME...MOT...LOC 1236Z 269DEG 40KT 3168 8944 

TORNADO...OBSERVED
MAX HAIL SIZE...0.00 IN

$$

CME

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 5, 6:56 AM CDT, 6 minutes earlier.

Area forecast discussion, Apr 5, 6:56 AM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
656 AM CDT Tue Apr 5 2022

...SEVERE WEATHER AND HEAVY RAINFALL LIKELY THROUGH EARLY THIS
AFTERNOON...

.UPDATE...
Updated for 12Z aviation discussion

&&

.AVIATION...
12Z TAF discussion:
Showers and thunderstorms currently moving across the area this
morning. A mix of VFR/MVFR/IFR conditions prevail at sites and
expect this to continue over the next few hours. Expect most sites
to become VFR after 20-21Z. /15/

&&

.DISCUSSION...

Today and Tonight:

The primary concern in the short-term is for severe weather
including damaging wind gusts, large hail (already received
reports of 1.5 to 2 inch hail), and possible tornadoes. A look at
the regional radar mosaic shows the features driving the severe
weather risk pretty clearly early this morning. A lifting warm
front separates an air mass with sub-50-degree dew points and the
warm, moist Gulf air with dew points pushing 65-70 degrees. Storms
along this moisture boundary have been severe, with large hail
reported in several locations. To the west - across southern
Arkansas and northwest Louisiana, a bowed out MCS will race east
across the forecast area through early this afternoon. This line
has the potential for damaging wind gusts and tornadoes where wind
shear is favorably aligned with the storm motions. As the morning
progresses, this line will encounter a shear profile with
effective storm-relative helicity of 300-400 m2/s2. Storms along
the line (or any well-aligned clusters east of the line) could
quickly produce tornadoes as we head through the morning. The
threat for severe weather should decrease by the afternoon as the
line races through, but some chance for storms producing heavy
rain may linger across the far south through the afternoon as the
southern portion of the line loses steam and becomes parallel to
the mean flow aloft. Localized flooding is possible from heavy
rain rates or where multiple storms move across an area. The
weather should clear out this evening, but without a front passing
through the area, temperatures should remain mild heading into
tomorrow.

The rest of this week into the weekend:

We're still watching tomorrow for a conditional severe weather
threat. The expectation is that today's squall line should
overturn the atmosphere with limited recovery before tomorrow. A
cold front moving into the region could, however, cause enough
lift to tap into steeper lapse rates aloft see some thunderstorms
develop. Thunderstorm chances will be greatest across the
southeastern half of the area, which aligns with the position of
the front by about mid-day tomorrow. For now will keep a
"Marginal Risk" for severe storms in the Hazardous Weather Outlook
text and graphics for tomorrow.

A broad upper-level low pressure system will slowly move east
across the country through the weekend, keeping temperatures
cooler and weather drier across our region. Thursday and Friday
could be breezy, and Friday night or Saturday night could see a
chance for some frost in the colder northeastern Mississippi
hills.

Early next week:

The next upper-level trough is expected to begin taking shape late
in the weekend over the western CONUS, and by Monday/Tuesday, rain
chances begin to return to our area as shortwaves eject to the
east and interact with returning Gulf moisture. /NF/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       80  65  80  46 /  99   6  56  15
Meridian      79  65  84  47 / 100  17  48  35
Vicksburg     82  66  78  46 /  79   5  43   8
Hattiesburg   81  68  84  50 / 100  22  46  27
Natchez       81  66  81  46 /  87   5  35   9
Greenville    77  64  72  46 /  78   6  34   8
Greenwood     77  65  75  45 /  90   5  44   8

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

15
Hazardous weather outlook, Apr 4, 4:50 PM CDT, 14 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
450 PM CDT Mon Apr 4 2022

ARZ074-LAZ007>009-015-016-023>026-MSZ040>066-072>074-052200-
Ashley-Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Catahoula-Tensas-Concordia-Issaquena-Sharkey-Yazoo-
Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-
Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-
Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-
Jones-Marion-Lamar-Forrest-
450 PM CDT Mon Apr 4 2022

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, and south
central Mississippi.

.DAY ONE...Tonight and Tuesday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight through Tuesday

FLOODING
THREAT...Limited
TIMING...Tonight through Tuesday

Thunderstorms will move across the entire area from late tonight
through early Tuesday afternoon. Severe thunderstorms are likely,
with damaging wind gusts up to 80mph and a few tornadoes
possible. Please reference the graphics for more specific timing.

(https://www.weather.gov/images/jan/graphicast/1.png)

Tonight through Tuesday, localized flash flooding is possible,
particularly in low lying and urban areas.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

The severe weather threat Tuesday morning will begin to diminish
into Tuesday afternoon. There could be a threat for additional
storms and severe weather possible Wednesday afternoon,
especially over eastern Mississippi. Damaging wind gusts and hail
of quarter to golf ball size are possible.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Tuesday and Wednesday through Wednesday night.

ARZ075-MSZ018-019-025>039-052200-
Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington-Humphreys-
Holmes-Attala-Winston-Noxubee-
450 PM CDT Mon Apr 4 2022

This hazardous weather outlook is for portions of southeast
Arkansas, central Mississippi, east central Mississippi, and
north central Mississippi.

.DAY ONE...Tonight and Tuesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight through Tuesday

FLOODING
THREAT...Limited
TIMING...Tonight through Tuesday

Thunderstorms will move across the entire area from late tonight
through early Tuesday afternoon. Severe thunderstorms, with
damaging wind gusts of 60 to 70 mph, are possible. A tornado
cannot be ruled out. Please reference the graphics for more
specific timing.

(https://www.weather.gov/images/jan/graphicast/1.png)

Tonight through Tuesday, localized flash flooding is possible,
particularly in low lying and urban areas.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

The severe weather threat Tuesday morning will begin to diminish
into Tuesday afternoon. There could be a threat for additional
storms and severe weather possible Wednesday afternoon,
especially over eastern Mississippi. Damaging wind gusts and hail
of quarter to golf ball size are possible.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Tuesday and Wednesday through Wednesday night.

23

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, Apr 5, 4:53 AM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
453 AM CDT Tue Apr 5 2022

MSZ043-048-051045-
Hinds MS-Madison MS-
453 AM CDT Tue Apr 5 2022

...A strong thunderstorm will impact portions of north central Hinds
and Madison Counties through 545 AM CDT...

At 452 AM CDT, Doppler radar was tracking a strong thunderstorm near
Brownsville, or 11 miles north of Clinton, moving northeast at 50
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Flora and Pocahontas around 500 AM CDT.
  Annandale around 510 AM CDT.
  Canton and Gluckstadt around 515 AM CDT.
  Way around 525 AM CDT.
  Sharon around 530 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 AM CDT for central
Mississippi.

&&

LAT...LON 3258 8986 3257 8987 3256 8989 3251 8993
      3236 9044 3252 9051 3254 9047 3257 9045
      3258 9042 3258 9040 3261 9035 3261 9034
      3263 9032 3267 9024 3267 9020 3269 9014
      3270 9013 3270 9010 3276 9004 3279 8996
TIME...MOT...LOC 0952Z 247DEG 43KT 3249 9040

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DB
Local storm report, Apr 5, 5:56 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
556 AM CDT TUE APR 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 AM     HAIL             2 SSW FANNIN            32.39N 89.97W
04/05/2022  M1.50 INCH       RANKIN             MS   PUBLIC

            HAIL MEASURED AT 1.50 INCHES FELL NEAR THE
            INTERSECTION OF HWY 471 AND SPILLWAY RD.
            REPORT WITH PICTURE RELAYED VIA TWITTER.

&&

19
Local storm report, Apr 5, 6:10 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
610 AM CDT TUE APR 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 AM     HAIL             2 SSW FANNIN            32.39N 89.97W
04/05/2022  E1.75 INCH       RANKIN             MS   BROADCAST MEDIA

            HAIL TO THE SIZE OF GOLF BALLS FELL IN THE
            BAY POINTE NEIGHBORHOOD. REPORT WITH PICTURE
            RELAYED VIA TWITTER.

&&

19
Local storm report, Apr 5, 6:30 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
630 AM CDT TUE APR 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     HAIL             2 S FANNIN              32.39N 89.96W
04/05/2022  E1.50 INCH       RANKIN             MS   PUBLIC

            PING PONG BALL SIZED HAIL.

&&

KP
Local storm report, Apr 5, 6:51 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
651 AM CDT TUE APR 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 AM     TSTM WND DMG     5 SW FOREST HILL        32.22N 90.35W
04/05/2022                   HINDS              MS   EMERGENCY MNGR

            TREE DOWN WITH POWER LINES BLOCKING ONE LANE
            OF TRAFFIC ON SPRINGRIDGE RD NEAR BIG CREEK
            RD.

&&

19
Local storm report, Apr 5, 6:58 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
658 AM CDT TUE APR 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 AM     TSTM WND DMG     3 W BYRAM               32.18N 90.30W
04/05/2022                   HINDS              MS   EMERGENCY MNGR

            TREE DOWN ON POWER LINES ON GARY RD NEAR RED
            OAK COVE.

&&

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 1:59 AM CDTSpecial Weather StatementJANIssaquena46 min
Apr 5, 2:37 AM CDTSpecial Weather StatementJANRankin53 min
Apr 5, 2:46 AM CDTSpecial Weather StatementJANHumphreys, Sharkey59 min
Apr 5, 3:12 AM CDTSevere Thunderstorm WarningJANLeake, Rankin, Scott63 min
Apr 5, 3:33 AM CDTSevere Thunderstorm WarningJANHolmes, Humphreys42 min
Apr 5, 3:57 AM CDTSpecial Weather StatementJANClarke63 min
Apr 5, 4:34 AM CDTSevere Thunderstorm WarningJANClarke, Lauderdale20 min
Apr 5, 4:38 AM CDTSpecial Weather StatementJANWebster52 min
Apr 5, 4:50 AM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Montgomery, Oktibbeha, Webster31 min
Apr 5, 4:53 AM CDTSpecial Weather StatementJANMadison52 min
Apr 5, 5:06 AM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson22 min
Apr 5, 5:14 AM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Jefferson61 min
Apr 5, 5:17 AM CDTSevere Thunderstorm WarningJANHinds, Issaquena, Warren, Yazoo43 min
Apr 5, 5:53 AM CDTSevere Thunderstorm WarningJANHinds, Leake, Madison, Rankin, Scott, Smith80 min
Apr 5, 6:00 AM CDTSevere Thunderstorm WarningJANCopiah, Franklin, Jefferson, Lawrence, Lincoln, Simpson60 min
Apr 5, 6:06 AM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson17 min
Apr 5, 6:13 AM CDTSevere Thunderstorm WarningJANAdams17 min
Apr 5, 6:40 AM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence, Simpson, Smith65 min
Apr 5, 6:47 AM CDTTornado WarningJANScott, Smith28 min
Apr 5, 6:51 AM CDTFlash Flood WarningJANCopiah, Franklin, Jefferson, Jefferson Davis, Lawrence, Lincoln and 1 more4 hr
Apr 5, 6:58 AM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton92 min
Apr 5, 7:05 AM CDTTornado Warning Tornado observedConsiderable damage threatJANNewton27 min
Apr 5, 7:24 AM CDTSevere Thunderstorm WarningJANJasper, Jones55 min
Apr 5, 7:31 AM CDTTornado WarningJANJones44 min
Apr 5, 7:36 AM CDTFlash Flood WarningJANClarke, Covington, Jasper, Jefferson Davis, Jones, Smith3 hr
Apr 5, 7:44 AM CDTTornado WarningJANLauderdale46 min
Apr 5, 7:58 AM CDTSevere Thunderstorm WarningJANClarke47 min
Apr 5, 8:15 AM CDTFlash Flood WarningJANForrest, Lamar, Marion6 hr
Apr 5, 9:52 AM CDTRiver Flood WarningJANMadison, Yazoo5 days
Apr 5, 9:56 AM CDTRiver Flood WarningJANLeake24 hr
Apr 5, 9:58 AM CDTRiver Flood WarningJANYazoo11 hr
Apr 5, 2:59 PM CDTSpecial Weather StatementJANCovington, Jefferson Davis31 min

Nearby

Tornado Warnings in Mississippi, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.